Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 327, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 5:42 AM CDT for Guadalupe County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 5:42 AM CDT (10:42 UTC)
- Expired
- Jul 7, 2007, 9:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 16 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2553 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 071042
FFWEWX
TXC187-071445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF SEGUIN...
* UNTIL 945 AM CDT
* AT 542 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM NEAR NEW BERLIN...OR ABOUT 7 MILES SOUTHWEST OF
SEGUIN...MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MCQUEENEY...GERONIMO...ZORN AND KINGSBURY.
RAINFALL AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE WITH THIS AREA OF
THUNDERSTORMS BY 7 AM.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2939 9784 2939 9812 2949 9813 2949 9817
2957 9824 2957 9829 2959 9832 2969 9808
2985 9790 2983 9785 2980 9785 2975 9778
2971 9777 2966 9765
$$1 follow-up statement
000
WGUS74 KEWX 071446
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 AM CDT SAT JUL 7 2007
TXC187-071454-
GUADALUPE TX-
944 AM CDT SAT JUL 7 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 AM CDT FOR GUADALUPE
COUNTY...
THE FLASH FLOOD WARNING FOR GUADALUPE COUNTY WILL BE ALLOWED TO
EXPIRE AT 945 AM. LIGHT RAIN WILL CONTINUE OVER THE NORTHERN PART OF
THE COUNTY FOR THE NEXT HOUR BUT RAINFALL TOTALS WILL BE LESS THAN
ONE TENTH OF AN INCH.
LAT...LON 2939 9784 2939 9812 2949 9813 2949 9817
2957 9824 2957 9829 2959 9832 2969 9808
2985 9790 2983 9785 2980 9785 2975 9778
2971 9777 2966 9765
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:18 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 7, 4:18 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 418 AM CDT SAT JUL 7 2007 .DISCUSSION... EARLY MORNING ROUND OF THUNDERSTORMS ARE CONFORMING NICELY TO THE LATEST FFA PRODUCT. THE THREAT FOR HEAVY RAINFALL WILL PERSIST FOR A GREATER AREA OF SOUTH CENTRAL TEXAS, BUT WILL WAIT AND SEE THE TRENDS WITH THE CURRENT COMPLEX OF STORMS FOR ANOTHER HOUR OR TWO BEFORE UPDATING THE WATCH. GFS HAS SHOWN A BIT MORE CONSISTENCY ON THE QPF MAX FOR THE RIO GRANDE PLAINS IN PAST RUNS, BUT THE NAM HAS PERFORMED ADMIRABLY IN OTHER RECENT RAIN EVENTS, AND ITS 06Z RUN FORECAST DEVIATES THE PRECIP MAX TO THE LEFT INTO THE DRT AREA LATER THIS MORNING. THE EXPIRATION OF THE NEW WATCH PRODUCT WILL LIKELY BE THE SAME 02Z THAT WAS PREVIOUSLY ISSUED. MID TO UPPER LEVEL TROUGHING OVER OKLAHOMA IS SHOWING A MORE PROGRESSIVE TREND THAT SHOULD HELP BREAK UP THE PACIFIC MOISTURE TAP AND REDUCE THE HEAVY RAIN THREAT. LOW-LEVEL MOISTURE WILL REMAIN PLENTIFUL, SO WILL CONTINUE WITH SCATTERED CONVECTION TONIGHT, BUT WITHOUT THE LOCALLY HEAVY RAINFALL MENTION. MODEL CONSENSU FORECASTS STILL LOOK A TAD TOO OPTIMISTIC ON DECREASING RAIN CHANCES HEADING INTO THE WORK WEEK. PRECIPITABLE WATER FORECASTS REMAIN AT OR ABOVE NORMAL MOST OF THIS WEEK AND A WEAK MID-LEVEL SHEAR AXIS REMAINS OVER CENTRAL TEXAS TO SUPPORT AT LEAST SOME DIURNAL CONVECTION. THUS HAVE LEANED SLIGHTLY WETTER THAN THE MEDIUM RANGE GUIDANCE, BUT OTHERWISE HAVE GIVEN IN TO THE PERSISTENT TREND OF A RETURN TO SEASONAL WEATHER. THE NEXT FEW AFTERNOONS SHOULD BE A FEW DEGREES BELOW GFS GUIDANCE HIGHS BEFORE THE ATMOSPERE HAS A CHANCE TO AIR OUT. THE BEST CHANCE FOR AREA- WIDE STABLE WEATHER LOOKS TO BE THURSDAY AS THE WRN US UPPER RIDGE NUDGES EAST. BY FRIDAY, SOME OF THE MODEL DATA PUSHES A NW FLOW EVENT INTO CENTRAL TX, BUT DOES NOT SUGGEST A HEAVY RAINFALL PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 73 90 75 92 / 50 30 30 10 20 AUSTIN BERGSTROM INTL AIRPORT 89 71 91 74 91 / 50 30 30 10 20 DEL RIO INTL AIRPORT 92 76 96 77 97 / 40 20 10 10 10 SAN ANTONIO INTL AIRPORT 88 74 90 74 91 / 50 30 20 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...DIMMIT... FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...LAVACA...LEE... MEDINA...WILSON...ZAVALA. && 18/09
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT FRI JUL 6 2007 TXZ171>173-183>194-202>209-217>225-228-071100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 547 AM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY. A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY RAINFALL POSSIBLY DECREASING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Jul 6, 7:18 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 7, 1:45 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 7, 2:20 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jul 7, 5:01 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 119 min |
| Jul 7, 5:54 AM CDT | Flash Flood Warning | EWX | Gonzales, Wilson | 4 hr |
| Jul 7, 6:55 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Jul 7, 3:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 7, 4:21 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 4:33 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 7, 6:06 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:12 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jul 7, 6:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales | 117 min |
| Jul 7, 6:21 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
| Jul 7, 6:31 PM CDT | Flash Flood Warning | EWX | Hays | 119 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.